A Case of Cefepime-Induced Immune Thrombocytopenia
Journal of clinical pharmacy and therapeutics
Adult; Blood Platelets; Cefepime (adverse effects); Humans; Male; Purpura, Thrombocytopenic, Idiopathic (chemically induced, diagnosis); Thrombocytopenia (chemically induced)
WHAT IS KNOWN AND OBJECTIVE: Drug-induced immune thrombocytopenia (DITP) is a rare adverse event. It is often diagnosed using clinical risk criteria, but this can create diagnostic uncertainty. CASE DESCRIPTION: A 35-year-old man with disseminated Serratia marcescens infection developed severe thrombocytopenia. A drug-dependent platelet-reactive antibody test demonstrated cefepime-dependent platelet-reactive antibodies which confirmed the diagnosis of DITP. WHAT IS NEW AND CONCLUSION: We describe the first case of cefepime-induced DITP confirmed by a drug-dependent platelet-reactive antibody test. To our knowledge, this is the first proven example of DITP in a fourth-generation cephalosporin.
Bystrom R, Wungwattana M, Tchekmedyian V. A Case of Cefepime-Induced Immune Thrombocytopenia. J Clin Pharm Ther. 2022;47(4):556-558. doi:10.1111/jcpt.13546